Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pip123

Has Retin-A helped your scarring?

Has Retin-A helped reduce your scarring? If so, what kind of scarring and how long did it take? Also, was this in conjunction with other treatments? I am also curious how many of you exfoliate the peeling skin you get with using Retin-A.

My doc perscribed Retin-A for my scarring and redness. I have been using it for 8 weeks. I can't notice any improvement with my scarring yet but I am hopeful. It has reduced my redness a lot. I am using it every 2nd day and alternate days I exfoliate with a muslin cloth.

Thanks in advance.

Share this post


Link to post
Share on other sites

i use bp in the mornings and retina at night. initially, it helped my red marks, but lately i have not seen an improvment:(

Share this post


Link to post
Share on other sites

I just started using Tretinex which is similar. My derm told me I can start seeing significant results within 3 months. I haven't gotten the IB yet, and I'm nervous!

Share this post


Link to post
Share on other sites

longshot -thanks for your reply. how long have you been using the Retin-A for? Maybe it needs more time to work for scarring? I'm thinking about getting a series of light peels or micro dermabrasions while I'm on it, to push it along. Some people on these boards have said they have got results from them.

ladymacbeth -from my experience, to minimise the IB, moisturise plenty -I use Simple, its very mild and I even apply some on before I apply the Retin-A so my face is never dry (its water based so it doesn't affect the Retin-A or clog pores), don't touch your face -even to rest your head in your hand, and start very slowly! Good luck! Some people don't get the IB at all so you may not even get it. I got 2 very large painful cysts but the visible peeling around the mouth and nose was way more embarrassing IMO. I now carry a travel bag moisturiser around with me to dab on those areas.

Share this post


Link to post
Share on other sites

i have been on retin a for 6 months now. i have been considering 30% glycolic acid peels, but am afraid it might be to harsh as a lot of GA peels have warnings on the packaging to not use if using a retinoid. what do you think?

Share this post


Link to post
Share on other sites

that idiot hunter posted a thread months ago"100 percent cure for acne scars and redmarks" she said she used tazorac until it made her skin red bleed and peel but her scars were completely healed. needless to say the mods changed the title of her thread to prevent little kids from running out and trying it. the retin a says right on it that overuse does not increase results.

several people attempted to recreate her experiment (as she called it) but they all only reported it made things much worse and they all stopped.

however there were supporters on her thread that said regular use did help reduce the appearance of scars.

so does make-up.

Share this post


Link to post
Share on other sites

i have been on retin a for 6 months now. i have been considering 30% glycolic acid peels, but am afraid it might be to harsh as a lot of GA peels have warnings on the packaging to not use if using a retinoid. what do you think?

I don't know. I would get a consultation before doing anything. And I would get a professional to do it, especially if you haven't used it before. The place I'm thinking about going to does recommend using Retin-A while getting a series of microdermabrasions if you want to increase the results. There is no info about peels while on Retin-A on their site though. This place was referred to me by my doc and has a pretty good rep. Nevertheless any treatment would have to be assessed on an individual basis.

From the website on the page about microdermabrasion:

FAQ

How can I get faster result?

Accelerated results can be achieved by adding high dose of topical vitamin A and vitamin C immediately after micro-dermabrasion and at home between treatments.

http://www.adacosmetic.com.au/treatment.htm

I am thinking about going in next week so I'll let you know what they say. I think I will increase my chances of reducing my scarring if I use a combination of treatments.

Share this post


Link to post
Share on other sites

I've only been on Tretinex for about a week now, and I'm using it every 2 or 3 days. When do you guys think I should start using it every other day or every day? I want the IB to be as mild as possible, but I don't know if spacing it out to a couple times a week will even do anything. I see my derm in one month, and I want her to see the IB.

Share this post


Link to post
Share on other sites

i have been on retin a for 6 months now. i have been considering 30% glycolic acid peels, but am afraid it might be to harsh as a lot of GA peels have warnings on the packaging to not use if using a retinoid. what do you think?

i got the answer to your question. im getting a 'vitalize peel (it uses AHAs)' and i got some info on it. anyways, 1 week before you get the peel you need to stop:

-any exfoliating products

-any products that may be drying or irritating including products containing salicylic acid, AHA acid, including glycolic acids and products containing vitamin A and retinol

-shaving of the area to be peeled

note: patients who have taken accutane within the past year or received chemotherapy or radiation therapy should avoid the peel (i think its 6 months for glycolic acid peel)

after the peel:

limit sun exposure

avoid strenuous exercise for 2- 3 days

when washing face dont scrub and use a gentle cleaser

avoid helping the skin peel- you can control peeling with a light moisturizer

do not have any other facial treatments for atleast 1 week after your peel. you may resume the regular use of retinols, aha products, vitamin c, or bleaching creams ONLY after the peeling process is complete.

Share this post


Link to post
Share on other sites

My derm put on Retin A micro for scarring as well. Does anyone know the difference between this one and Retin A [original]?

Should I expect lots of peeling or an initial breakout?

Share this post


Link to post
Share on other sites

The micro is just a different delivery vehicle for the drug. It tends to work well with oily skin, the drug is released over a longer period of time and as a result the side effects tend to be less harsh than the original.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×